Faculty Directory
David Chopp

Professor of Engineering Sciences and Applied Mathematics

Chair of Engineering Sciences and Applied Mathematics

Contact

2145 Sheridan Road
Tech
Evanston, IL 60208-3109

Email David Chopp

Website

Research Projects


Departments

Engineering Sciences and Applied Mathematics


Download CV

Education

Ph.D. Mathematics, University of California, Berkeley, CA

B.S. Mathematics and Applied Mathematics in Numerical Analysis, University of Washington, Seattle, WA


Research Interests

Numerical methods; scientific computing; motion of interfaces. Applications include bacterial biofilms; neurophysiology; crack propagation; and solidification, among others.


Significant Recognition

  • Charles Deering McCormick Professor of Teaching Excellence

Selected Publications

  • Ford, Noah; Fisher, Garth; Prindle, Arthur; Chopp, David, A Two-Dimensional Model of Potassium Signaling and Oscillatory Growth in a Biofilm, Bulletin of Mathematical Biology 83(5).
  • Ford, Noah; Chopp, David, A Dimensionally Reduced Model of Biofilm Growth Within a Flow Cell, Bulletin of Mathematical Biology 82(3).
  • Caruso, Alice; Boano, Fulvio; Ridolfi, Luca; Chopp, David L.; Packman, Aaron, Biofilm-induced bioclogging produces sharp interfaces in hyporheic flow, redox conditions, and microbial community structure, Geophysical Research Letters 44(10):4917-4925.
  • Sadeghirad, Alireza; Chopp, David L.; Ren, Xiang; Fang, Eugene; Lua, Jim, A novel hybrid approach for level set characterization and tracking of non-planar 3D cracks in the extended finite element method, Engineering Fracture Mechanics 160:1-14.
  • Li, Xiaobao; Chopp, David L.; Russin, William A.; Brannon, Paul T.; Parsek, Matthew R.; Packman, Aaron I., In situ biomineralization and particle deposition distinctively mediate biofilm susceptibility to chlorine, Applied and Environmental Microbiology 82(10):2886-2892.
  • Kublik, Richard A.; Chopp, David L., A locally adaptive time stepping algorithm for the solution to reaction diffusion equations on branched structures, Advances in Computational Mathematics 42(3):621-649.